MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-441
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Stryker rep reported a broken exeter stem that has needed to be revised.
 
Event or Problem Description
Stryker rep reported a broken exeter stem that has needed to be revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via medical review and visual inspection of photographs of the device.Method & results: -device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted exeter stem that is fractured in the mid-portion.Material analysis, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: ¿this inquiry reports a fracture of an exeter femoral stem that required revision.I can confirm that this event took place since i was able to review the x-rays and photographs.However no postrevision xray is provided.Regarding the possible root cause of this event, i cannot determine it with certainty.Fracture of a cemented femoral stem that has been in place as long as 10 years is well documented.In this case i believe that the apparent paucity of cement proximally may have contributed.As i said previously, the xrays are of poor quality." -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: no other similar events were reported for the lot.Conclusion: it was reported that the patient was revised due to fracture of an exeter stem.The crack/fracture of the device was confirmed by visual inspection of photographs of the device and review of provided records by a clinical consultant, which stated, ¿i can confirm that this event took place since i was able to review the x-rays and photographs.However no post revision xray is provided.Regarding the possible root cause of this event, i cannot determine it with certainty.¿ the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
EXETER V40 STEM 44MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12229991
Report Number0002249697-2021-01280
Device Sequence Number14212144
Product Code JDI
UDI-Device Identifier04546540153302
UDI-Public04546540153302
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Model Number0580-1-441
Device Catalogue Number0580-1-441
Device Lot NumberG2929630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexUnknown